ArticleMedicine2020
Isolated involvement of corpus callosum in metronidazole-induced encephalopathy with concomitant peripheral neuropathy: A case report.
Article in Medicine, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 4 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
rationaleMetronidazole is widely used for treating infection of anaerobic bacteria and protozoa. Metronidazole is generally well tolerated, although metronidazole-associated peripheral neuropathy (PN) and metronidazole-induced encephalopathy (MIE) have been reported as rare side effects. The most common sites of MIE involve the bilateral dentate nucleus of the cerebellum. Herein, we present a rare case of MIE with isolated corpus callosum involvement, with concomitant metronidazole-associated PN. PATIENT CONCERNS: A middle-aged man with ulcerative colitis was diagnosed with amoebic dysentery because of unhygienic eating. After receiving metronidazole (1.8 g/d, cumulative dose 61.2 g) for >1 month, he started to complain of continuous paresthesia of the limbs, and intermittent speech problems. Magnetic resonance imaging demonstrated an isolated lesion in the splenium of the corpus callosum. DIAGNOSIS: A diagnosis of reversible splenial lesion syndrome and PN was made. Given the patient's medical history, MIE and metronidazole-associated PN were considered.
interventionsMetronidazole was stopped. Mecobalamine and vitamin B1 were used for adjuvant treatment. OUTCOMES: At 1.5 months after stopping metronidazole, his symptoms of numbness and hyperesthesia had not improved, although he felt less ill. The isolated lesion disappeared on follow-up magnetic resonance imaging. At 6 months later, the hyperesthesia symptoms remained, and he was unable to resume his previous work.
conclusionsPhysicians should consider MIE in their differentials for reversible splenial lesion syndrome when encountering a patient with a history of metronidazole medication and symptoms of encephalopathy, especially with concomitant PN. Early identification of this metronidazole-related complication and early cessation of the drug are essential for treatment.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.